MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stopcocks are leaking preventing an accurate manometer reading.Verbatim: at musc we use the cat 4301c adult lumbar puncture tray made by carefusion.We have consistently been finding the stopcocks leaking preventing an accurate manometer reading.At times the stop cock leaks at the bottom.At times to stop cock leaks where it connects with the manometer despite tight connections.This occurs in approximately 3 out of 4 trays.I suspect a defect in the stopcocks and/or manometer where it connects to the stopcock.This occurred today with both lumbar punctures i did.Lot number 0001415809, exp.Date 2022-04-30 and lot number 0001422604, exp.Date 2022-06-30.This is making inaccurate manometers reading which is interfering with appropriate care.I suspect you may need to recall this products as it continues to occur.Please direct me how to rectify this situation.Was there a need to repeat the procedure? neither procedure was repeated.Was the specimen contaminated? the specimen was not contaminated as we use sterile technique for the procedure and all equipment remained sterile.What was done to resolve the issue? all connections were tightened, extension tubing to hub of needle, the extension tubing to stopcock, the connection of manometer to stopcock.The white 3 was stopcock was pushed into place.With each intervention there was continued leakage.The extension tubing was removed and the hub of the stopcock was directly connected to the hub of the needle tip with assurance of tight connection with continued leakage.An additional sterile stopcock was obtained and connected directly to the hub of the needle and the manometer with continued leaking.Was there any cracks or breakage noticed at the connection point? there was no notable cracks or breakage visualized at any connection point.Is there a photo or sample available showing the reported issue for the evaluation? i do not have a picture as i was sterile for the procedure and unable to pick up a camera.Please provide the address the sample will be returning from, if available.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Additional Manufacturer Narrative
Pr 3667499 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001422604 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Complaint investigation was unable to confirm the reported failure mode through review of the device batch records.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.
 
Event or Problem Description

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12556228
Report Number1625685-2021-00068
Device Sequence Number19754570
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001422604
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown